| Model Number |
GIF-H180J |
| Medical Device Problem Codes |
Device Reprocessing Problem (1091); Material Puncture/Hole (1504); Obstruction of Flow (2423); Gas/Air Leak (2946); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
The gastrointestinal videoscope was returned to olympus with a reported complaint of there was a hole in the front of the lens; this does not indicate an mdr reportable event.However, an mdr reportable failure was found during testing at the service center, the probe cover and the suction tube in universal cord had white foreign materials.There were no reports of patient involvement.
Additional Manufacturer Narrative
The device was returned to olympus for inspection.The device evaluation found the probe cover and the suction tube in universal cord had white foreign materials.The root cause of the white foreign material could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: the use of products that contain silicone can cause deposits of white foreign material.Silicone is for example included in simethicone, a defoaming agent, lubricants and so on.If the customer used them, there was risk that foreign material remained in the channel even if the reprocessing was conducted in accordance with the instructions for use (ifu).Simethicone and petroleum/oil/silicone-based lubricants are non-water soluble and thus not recommended for use by olympus.The date of the event is unknown.The event can be detected/prevented by following the instructions for use which state: ¿nothing other than sterile water should be used for air/water feeding.No additives should be put into the sterile water.Non-sterile water may cause patient cross-contamination and/or infection.¿ should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor the field performance of this device.